Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 37, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 23, 2007, 3:50 PM PST for Union County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 3:50 PM PST (23:50 UTC)
- Expired
- Dec 23, 2007, 10:16 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 232350 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 350 PM PST SUN DEC 23 2007 ...STRONG WINDS THIS EVENING IN THE GRANDE RONDE VALLEY... .A STRONG PACIFIC WEATHER SYSTEM WITH A DEEP SOUTHERLY FLOW AHEAD OF THE COLD FRONT WHICH IS MOVING ACROSS THE PACIFIC NORTHWEST IS CAUSING TIGHT SURFACE PRESSURE GRADIENTS TO FORM BETWEEN THE GRANDE RONDE VALLEY AND BAKER VALLEY OREGON. THIS COMBINED WITH A STRONG THERMAL GRADIENT...ALSO BETWEEN THE BAKER VALLEY AND THE GRANDE RONDE VALLEY...IS CAUSING STRONG WINDS IN THE GRANDE RONDE VALLEY. ORZ049-240800- /O.NEW.KPDT.WI.Y.0037.071223T2350Z-071224T0800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 350 PM PST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. STRONG WINDS ARE EXPECTED TO CONTINUE THIS EVENING IN THE GRANDE RONDE VALLEY...ESPECIALLY IN THE SOUTHERN PART OF THE VALLEY NEAR LADD AND PYLES CANYONS. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED ACROSS THE SOUTHERN GRANDE VALLEY NEAR LADD AND PYLES CANYONS. ELSEWHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH AFTER MIDNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
1 follow-up statement
000 WWUS76 KPDT 240616 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1016 PM PST SUN DEC 23 2007 ORZ049-240730- /O.CAN.KPDT.WI.Y.0037.000000T0000Z-071224T0800Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1016 PM PST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. PRESSURE GRADIENTS HAVE WEAKENED IN THE GRANDE RONDE VALLEY AND VERY STRONG WINDS ARE NO LONGER OCCURRING. AS SUCH THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY TO WINDY CONDITIONS WILL PERSIST OVERNIGHT WITH WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO 45 MPH NEAR LADD AND PYLES CANYONS AND 15 TO 25 MPH WITH GUSTS TO 35 MPH ELSEWHERE. THESE WINDS WILL GRADUALLY DIMINISH BY MORNING. $$ RSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:35 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 23, 2:35 PM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 235 PM PST SUN DEC 23 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...THE CHALLENGES THIS PERIOD IS WITH PRECIP TONIGHT AND ANOTHER ROUND ON XMAS DAY. LATEST RADAR WAS SHOWING A HUGE AREA OF PCPN SLAMMING AGAINST THE CASCADES AND IS FORECAST TO MOVE INTO ALL OF THE AREA LATER. EARLIER...REPORTS OF -SN WERE OCCURRING ALONG THE EAST SLOPES OF WA/CASCADES AND IN THE KIT/YKM VALLEYS ALONG WITH 2-3 INCHES OF SNOW IN CLE ELUM. TEMPS HAVE NOW RISEN ABOVE FREEZING AND THE CHALLENGE IS WILL THEY REMAIN ABOVE THIS CRITICAL TEMP. WITH RAIN FALLING AT ALL OF THESE LOCATIONS NOW...AND 850/MBS TEMPS ARE FORECAST OVER 5C WITH THE BULLSEYE OVER OUR AREA...HAVE HELD OFF ON ANY HIGHLIGHTS AS MODELS INDICATE TEMPS TO REMAIN ABOVE FREEZING UNTIL THE MOISTURE DECREASES. THE OTHER CHALLENGE IS OVER THE WALLOWA AREA WHERE COLDER AIR MAY HOLD IN PLACE LONG ENUF FOR SOME ACCUMULATING SNOW AND WILL PLACE AMNTS IN HERE BUT JUST BELOW ADVISORY. THE TROUGH SLIPS EAST TOMORROW WITH DRIER AIR MOVG IN BUT SHOWERS WILL LINGER OVER AREA MTNS AND FOOTHILLS. A RIDGE OF HIGH PRESSURE WILL DRIFT ACROSS WA/OR MONDAY NIGHT AND TUESDAY MORN WITH MOSTLY DRY CONDITIONS EXPECTED. THE NEXT STORM SYSTEM WILL TAKE AIM ON THE AREA XMAS DAY. TEMPS SHOULD BE COLD ENOUGH FOR SOME SNOW AND MAY ISSUE AN SPS TO HIGHLIGHT THIS POTENTIAL FOR THE HOLIDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY...ACTIVE...UNSETTLED WEATHER PATTERN TO CONTINUE THROUGH THIS PERIOD. ISOLATED TO SCATTERED SHOWERS TO PERSIST IN NORTHWEST FLOW BEHIND THE TUESDAY NIGHT SYSTEM. THESE SHOWERS WILL DECREASE WEDNESDAY NIGHT...COMING TO AN END AT THE LOWER ELEVATIONS DURING THE EVENING. CURRENT TIMING OF SUBSEQUENT SYSTEMS IS TO HAVE A FRONT MOVE THROUGH SOMETIME THURSDAY AND AGAIN ON SATURDAY FOR GOOD SHOTS OF PRECIPITATION. MEANWHILE FRIDAY AND SUNDAY WOULD BE BETWEEN SYSTEM DAYS HAVING ONLY A FEW LINGERING SHOWERS. EXACT TIMING REMAINS UNCERTAIN AS THE SYSTEMS COULD VERY EASILY MOVE THROUGH QUICKER...SO HAVE CONTINUED CURRENT BROAD BRUSH FORECAST FOR THURSDAY THROUGH SUNDAY. 90 && .AVIATION...PREVIOUS DISCUSSION...A MESSY SITUATION TODAY... ESPECIALLY OVER SOUTH-CENTRAL WASHINGTON. CAN EXPECT SNOW...SLEET... FREEZING RAIN AND RAIN WITH MVFR AND OCCASIONALLY IFR OR LOWER CONDITIONS AT KYKM AND KPSC THROUGH AT LEAST THROUGH 23/22 UTC. AFTER 23/20 UTC SHOULD SEE A CHANGE OVER TO RAIN AT KPSC. MEANWHILE AT KYKM BETWEEN 23/20 UTC AND 23/22 UTC EXPECT TEMPS TO RISE ENOUGH TO ELIMINATE THE THREAT OF FREEZING RAIN BUT SNOW AND SLEET WILL CONTINUE TO MIX WITH RAIN. ELSEWHERE RAIN IS EXPECTED FROM THE SYSTEM THAT IS MOVING THROUGH THE REGION TODAY AND THIS EVENING. CAN EXPECT MVFR CONDITIONS WITH OCCASIONAL IFR VSBYS WITH THE RAIN AT KDLS...KALW AND KPDT...WHILE MVFR CONDITIONS MAY DEVELOP AT KRDM THIS EVENING IN UPSLOPE DUE TO NW SURFACE WINDS AFTER FRONTAL PASSAGE. ALL LOCATIONS...EXCEPT KRDM...SHOULD BECOME VFR WITH SW TO W WINDS OF 8 TO 12 KTS AFTER MIDNIGHT. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 35 41 24 36 / 80 30 10 10 ALW 37 42 27 37 / 80 30 10 10 PSC 34 42 23 36 / 70 10 10 10 YKM 28 38 18 35 / 70 10 10 20 HRI 34 43 24 37 / 70 20 10 10 ELN 27 35 20 32 / 70 10 10 30 RDM 30 36 16 37 / 80 20 10 20 LGD 32 34 22 31 / 80 50 20 10 GCD 30 34 16 33 / 80 50 10 10 DLS 35 41 27 38 / 90 20 10 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/90/90
Hazardous weather outlook, Dec 23, 5:01 AM PST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 501 AM PST SUN DEC 23 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-241315- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 501 AM PST SUN DEC 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL SPREAD RAIN AND MOUNTAIN SNOW EAST OF THE CASCADES TODAY AND THIS EVENING. SNOW LEVELS WILL INCREASE WITH THE WARM FRONT AND WILL RANGE FROM 3500 FEET OVER EASTERN WASHINGTON AND EXTREME NORTHEAST OREGON TO 5500-6500 FEET OVER THE BLUE MOUNTAINS AND ACROSS CENTRAL OREGON LATER THIS AFTERNOON. SNOW LEVELS WILL LOWER DOWN TO NEAR 2000 FEET LATE TONIGHT WITH PRECIPITATION TAPERING OFF OVER MOST OF THE REGION. WINDY CONDITIONS IN THE GRANDE RONDE VALLEY AND PORTIONS OF WALLOWA COUNTY WILL RESULT IN PATCHY BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. THIS INCLUDES CHRISTMAS DAY...ALTHOUGH MOST PRECIPITATION WILL OCCUR TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
In the hours before
Local storm report, Dec 23, 1:40 PM PST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
140 PM PST SUN DEC 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM SNOW 7 NNW EASTON 47.32N 121.25W
12/23/2007 M2.0 INCH KITTITAS WA TRAINED SPOTTER
2 INCHES OF NEW SNOW SINCE THIS MORNING. REPORED SLEET
AND FREEZING RAIN AS WELL. ELEVATION 3000 FEET.
0136 PM SNOW 5 WNW CLE ELUM 47.23N 121.02W
12/23/2007 E2.5 INCH KITTITAS WA TRAINED SPOTTER
2 TO 3 INCHES OF NEW SNOW SINCE THIS MORNING. ELEVATION
2400 FEET.
&&
JASSpecial weather statement, Dec 23, 3:20 PM PST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 320 PM PST SUN DEC 23 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-241500- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN... MORO...BEND...LA PINE...PRINEVILLE...REDMOND...ARLINGTON... BOARDMAN...HERMISTON...LA GRANDE...ELGIN...UNION...ENTERPRISE... JOSEPH...WALLOWA...HEPPNER...PENDLETON...MEACHAM...TOLLGATE... UKIAH...CONDON...FOSSIL...SPRAY...JOHN DAY...MONUMENT... DAYVILLE...LONG CREEK...MITCHELL...SENECA...WHITE SALMON... ELLENSBURG...SUNNYSIDE...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...CLE ELUM... EASTON...ROSLYN...NACHES...GOLDENDALE...APPLETON...TROUT LAKE... BICKLETON 320 PM PST SUN DEC 23 2007 ...SNOW IS POSSIBLE ON CHRISTMAS DAY... LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE TWO STATE AREA ON TUESDAY. COLD AIR SHOULD BE IN PLACE AND THE COMBINATION OF THE TWO MAY PRODUCE SNOW ACROSS THE AREA. THE SNOW MAY ACCUMULATE ESPECIALLY IN THE MOUNTAINS...WITH A MIX OF SNOW AND RAIN POSSIBLE IN THE VALLEYS. MOTORISTS TRAVELING ON CHRISTMAS DAY SHOULD KEEP AWARE OF THE LATEST WEATHER DEVELOPMENTS DURING THE HOLIDAY SEASON. VP/RSC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.